Alert archive / California / Frost Advisories in 2020
Frost Advisory 38, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 19, 2020, 2:39 PM PST for Del Norte County, California. It took effect at Nov 20, 2020, 3:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2020, 2:39 PM PST (22:39 UTC)
- In effect from
- Nov 20, 2020, 3:00 AM PST
- Expired
- Nov 20, 2020, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
County Del Norte County, CA
The radar
The Medford radar (KMAX), 109 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
622 WWUS76 KEKA 192239 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 239 PM PST Thu Nov 19 2020 CAZ102>104-109-200645- /O.CON.KEKA.FZ.W.0019.201120T1100Z-201120T1700Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 239 PM PST Thu Nov 19 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Del Norte Interior, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From 3 AM to 9 AM PST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ101-200645- /O.NEW.KEKA.FR.Y.0038.201120T1100Z-201120T1700Z/ Coastal Del Norte- 239 PM PST Thu Nov 19 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Coastal Del Norte County. * WHEN...From 3 AM to 9 AM PST Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
145 WWUS76 KEKA 200542 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 942 PM PST Thu Nov 19 2020 CAZ102>104-109-201700- /O.CON.KEKA.FZ.W.0019.201120T1100Z-201120T1700Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 942 PM PST Thu Nov 19 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Mendocino Coast, Northern Humboldt Coast, Del Norte Interior and Southwestern Humboldt Counties. * WHEN...From 3 AM to 9 AM PST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ101-201700- /O.CON.KEKA.FR.Y.0038.201120T1100Z-201120T1700Z/ Coastal Del Norte- 942 PM PST Thu Nov 19 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Coastal Del Norte County. * WHEN...From 3 AM to 9 AM PST Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
927 WWUS76 KEKA 201632 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 832 AM PST Fri Nov 20 2020 CAZ102>104-109-201745- /O.EXP.KEKA.FZ.W.0019.000000T0000Z-201120T1700Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 832 AM PST Fri Nov 20 2020 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... $$ CAZ101-201745- /O.EXP.KEKA.FR.Y.0038.000000T0000Z-201120T1700Z/ Coastal Del Norte- 832 AM PST Fri Nov 20 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 19, 2:27 PM PST, 12 minutes earlier.
Area forecast discussion, Nov 19, 2:27 PM PST, 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
227 PM PST Thu Nov 19 2020
.SYNOPSIS...Dry weather is expected through Saturday. In
addition, cold temperatures will be likely across interior
portions of northwest California tonight and Friday night.
Otherwise, light showers will spread across the region Sunday
afternoon into Monday, with additional showers possible Tuesday
and Wednesday.
&&
.DISCUSSION...Quasi-zonal upper-level flow prevailed across the
region Thursday afternoon. Meanwhile at the surface, high pressure
was positioned from the NERN PAC to the northern Great Basin. A
dry airmass and mainly clear skies were occurring as a result, and
this will favor strong radiational cooling tonight. Low
temperatures across wind sheltered interior valleys are forecast
to fall into the 20s, while low to mid 30s will be possible near
the coast. Similar temperatures are expected Friday night as well.
Otherwise, model guidance shows a minor upper wave moving east
across the area during Sunday. That feature will aid in light
shower development during Sunday afternoon and evening, with a
second round of showers spreading across NWRN CA during Monday. A
third round of showers will be possible Tuesday and Wednesday.
Garner
&&
.AVIATION...VFR conditions prevail across NW CA this afternoon,
with just some patchy high clouds streaming across the area on
satellite imagery. Expecting all terminals to remain VFR through
Friday morning as increasing subsidence and dry offshore flow in
the boundary layer limits any stratus development. The combination
of clearing skies and antecedent low level moisture from recent
rainfall may yield some patchy, shallow ground fog, but this is
not expected to significantly impact flight categories. /CB
&&
.MARINE...The period of light winds being observed over the
coastal waters this afternoon will be short lived as a northerly
wind regime quickly develops this evening in response to high
pressure building offshore. Winds will increase to Small Craft
Advisory criteria south of Cape Mendocino tonight, with advisory
conditions spreading to the northern outer waters and the southern
nearshore zone by early Friday morning as short period seas begin
to build. These conditions will persist through at least Saturday
evening, with some minor fluctuations in intensity, as high
pressure remains in place over the West Coast. The nearshore
waters north of Cape Mendocino will also need to be monitored for
a headline during this time, but may remain sheltered from the
worst conditions aside from the typical spots near and downwind of
the Cape and Pt St George.
In terms of swells, the large westerly wave group which has been
propagating through the waters will continue to decay through
Friday morning. It will then quickly be replaced by a modest NW
swell, but this will have a more negligible impact on sea states
as short period waves dominate through the weekend. /CB
&&
.BEACH HAZARDS...Medium range wave guidance is hinting at the
potential for a very large long period swell on the order of 20
feet or more to impact the coastal waters during the middle of
next week. Confidence is low at this time, but this will certainly
bear watching in the coming days for potential beach hazards on
the NW CA coast. /CB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Freeze Warning from 3 AM to 9 AM PST Friday for CAZ102>104-109.
Frost Advisory from 3 AM to 9 AM PST Friday for CAZ101.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 6
AM Friday to 3 PM PST Saturday for PZZ470.
Small Craft Advisory from 6 AM Friday to midnight PST Friday
night for PZZ455.
Small Craft Advisory from 9 PM this evening to 9 PM PST Saturday
for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 19, 2:05 PM PST, 34 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 205 PM PST Thu Nov 19 2020 CAZ101-202215- Coastal Del Norte- 205 PM PST Thu Nov 19 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Frost Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105>108-110>115-202215- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 205 PM PST Thu Nov 19 2020 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102>104-109-202215- Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 205 PM PST Thu Nov 19 2020 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 2:55 AM PST | Small Craft Advisory | EKA | 2 hr | |
| Nov 19, 3:00 AM PST | Freeze Warning | EKA | Del Norte, Humboldt, Mendocino | 30 hr |
| Nov 19, 2:32 PM PST | Small Craft Advisory | EKA | 66 hr |
Nearby
Frost Advisories in California, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.